Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 85, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 1, 2012, 4:22 AM EST. It took effect at Dec 1, 2012, 5:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 4:22 AM EST (09:22 UTC)
- In effect from
- Dec 1, 2012, 5:00 PM EST
- Expired
- Dec 2, 2012, 5:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
909 WHUS73 KIWX 010922 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EST SAT DEC 1 2012 LMZ043-046-011730- /O.NEW.KIWX.SC.Y.0085.121201T2200Z-121202T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 AM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY. * WINDS: SOUTH 20 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
477 WHUS73 KIWX 011524 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EST SAT DEC 1 2012 LMZ043-046-012330- /O.CON.KIWX.SC.Y.0085.121201T2200Z-121202T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY. * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
407 WHUS73 KIWX 012138 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EST SAT DEC 1 2012 LMZ043-046-020545- /O.CON.KIWX.SC.Y.0085.121201T2200Z-121202T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 438 PM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
899 WHUS73 KIWX 020358 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 PM EST SAT DEC 1 2012 LMZ043-046-021000- /O.CON.KIWX.SC.Y.0085.000000T0000Z-121202T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 PM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
605 WHUS73 KIWX 020948 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 AM EST SUN DEC 2 2012 LMZ043-046-021100- /O.EXP.KIWX.SC.Y.0085.000000T0000Z-121202T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 448 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 3:57 AM EST, 25 minutes earlier.
Area forecast discussion, Dec 1, 3:57 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 AM EST SAT DEC 1 2012
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
PRECARIOUS CLOUD FORECAST CONTINUES TODAY. STALLED OUT FRONTAL
BOUNDARY IS EXPECTED TO LIFT NORTH AS A WARM FRONT LATER THIS
MORNING WITH LOW LEVEL SOUTHWEST FLOW DEVELOPING. CURRENTLY....LOW
STRATUS AND PATCHY FOG ARE SLOWLY MAKING INROADS TO THE SOUTHWEST AS
EASTERLY FLOW ADVECTS LOW LEVEL MOISTURE INTO OUR CWA. FURTHER
DIURNAL COOLING/MOISTURE ADVECTION WILL SUPPORT AN EXPANSION OF NEAR
SURFACE SATURATION DURING THE PREDAWN HOURS BUT SHOULD SEE IMPROVING
CONDITIONS BY LATE MORNING AS SURFACE FRONT SLOWLY SHIFTS NORTH.
MODELS CONTINUE TO SHOW DECENT 295K ISENTROPIC ASCENT DEVELOPING
TODAY BUT AVAILABLE MOISTURE IN THIS LAYER...AT LEAST EARLY IN THE
DAY...IS LIMITED. LATEST SATELLITE/SURFACE OBS SHOW BEST UPSTREAM
LOW LEVEL MOISTURE IS RELEGATED TO THE MID-MISSISSIPPI VALLEY. FULLY
EXPECT THIS TO ADVECT INTO OUR AREA BUT IT WILL TAKE SOME TIME. IF
THE CURRENT STRATUS DECK EXITS AS PLANNED...CONCERN EXISTS FOR
TODAYS MAX TEMPS TO OVERACHIEVE WITH 925MB TEMPS AROUND 10C AND
POTENTIAL FOR SOME LIMITED INSOLATION. HAVE THEREFORE CONTINUED TO
TREND ON THE HIGHER SIDE OF GUIDANCE BUT CONFIDENCE IN CLOUD TRENDS
AND RESULTANT MAX TEMPS IS LOW. INCREASING WAA/LOW LEVEL THETA-E
SURGE AHEAD OF APPROACHING SURFACE PRESSURE TROUGH WILL BRING THE
THREAT FOR SHOWERS OVERNIGHT. UPPER LEVEL FORCING REMAINS MARGINAL
WITH A WEAK PV ANOMALY PASSING NORTH OF OUR AREA IN LARGELY ZONAL
FLOW. THIS WILL PRECLUDE ANY APPRECIABLE QPF BUT APPEARS TO BE
ENOUGH ISENTROPIC ASCENT AHEAD OF LOW LEVEL CONVERGENT BOUNDARY TO
SUPPORT SOME LIGHT RAIN SHOWERS. LATEST NAM BUFR SOUNDINGS STILL
SHOW 100-200 J/KG OF ELEVATED INSTABILITY SO WILL LEAVE IN SLIGHT
CHANCE THUNDER MENTION FOR NOW BUT GFS SOUNDINGS ARE LESS IMPRESSIVE
AND WOULDNT BE SURPRISED IF LAPSE RATES REMAINED TOO STABLE TO
SUPPORT THUNDER. LOW LEVEL PRESSURE TROUGH...OR WHATS LEFT OF
IT...WILL EXIT THE CWA BY SUNDAY AFTERNOON BRINGING A RETURN TO DRY
CONDITIONS. LITTLE TO NO CHANGE IN TEMPS BEHIND THIS FEATURE THOUGH.
ABUNDANT LOW LEVEL MOISTURE/WAA WILL ENSURE A LIMITED DIURNAL RANGE
THROUGH THE WEEKEND WITH HIGHS AROUND 60F AND LOWS AROUND
50F...HIGHLY ANOMALOUS FOR EARLY DECEMBER.
&&
.LONG TERM.../MON-FRI/
NEXT IN A SERIES OF SHRTWVS MOVG ACROSS U.S. WILL BE APCHG OUR AREA
MON. DIFFUSE WARM FRONT ASSOCIATED WITH THIS SYSTEM EXPECTED TO LIFT
NE ACROSS THE AREA DURING THE DAY. MOISTURE WILL BE SHALLOW BUT MAY
BE SUFFICIENT FOR SOME SHOWERS TO DEVELOP NEAR THE FRONT. WARM
AIRMASS IN PLACE COMBINED WITH RATHER STRONG S-SW FLOW MON AFTN
SHOULD ALLOW TEMPS TO RISE TO NEAR RECORD LEVELS IN THE M-U60S
DESPITE POSSIBLY CONSIDERABLE LINGERING LOW CLOUDINESS. CDFNT
ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA
LATE MON NGT/EARLY TUE ACCOMPANIED BY A BAND OF SHOWERS. ALONG BOTH
THE WARM AND COLD FRONTS, NAM IS SUGGESTING SOME ELEVATED
INSTABILITY WHILE GFS INDICATING WK STABILITY. GIVEN MODEL
DIFFERENCES, HELD OFF ADDING THUNDER TO FCST FOR THESE PERIODS.
ZONAL FLOW EXPECTED TO CONT ACROSS THE U.S. THROUGH THE
REMAINDER OF THE PERIOD WITH NEXT SHRTWV IMPACTING THE AREA AROUND
FRIDAY. THIS SYSTEM SHOULD HAVE A BIT MORE AMPLITUDE WITH POLAR JET
GRDLY MIGRATING SOUTHWARD FROM CANADA INTO THE U.S. BY NEXT WEEKEND.
SGFNT TIMING/STRENGTH DIFFERENCES AMONG MEDIUM RANGE MODELS WRT LATE
WEEK SYSTEM. STAYED CLOSE TO MODELS/PREV FCST BLEND WITH CHC OF
SHOWERS THU-FRI. PRECIP ASSOCIATED WITH THIS SYSTEM PROBABLY WILL
AGAIN BE A FAIRLY QUICK SHOT SO EXPECT AS MODELS CONVERGE ON A
SOLUTION WILL BE ABLE TO WHITTLE DOWN POPS TO A 24HR PERIOD OR LESS.
TEMPS WILL BE COOLER MID-LATE WEEK, BUT PRBLY STILL A BIT ABOVE
NORMAL.
&&
.AVIATION...
STATIONARY FRONT IS CURRENTLY POSITIONED JUST SOUTH OF THE
FORECAST AREA. LOW LEVEL EASTERLY FLOW NORTH OF THIS BOUNDARY IS
ALLOWING A GRADUAL INCREASE IN NEAR SURFACE MOISTURE...SUPPORTING
A SLOW EXPANSION OF BR AND LOW STRATUS. TERMINALS REMAIN ON THE
SOUTHERN FRINGES OF THIS MOISTURE FLUX BUT SHOULD BE ENOUGH
BOUNDARY LAYER COOLING AND MOISTURE ADVECTION TO SUPPORT
DETERIORATING CONDITIONS AROUND DAYBREAK. MVFR VISIBILITIES LOOK
MOST LIKELY BUT IFR STRATUS REMAINS A POSSIBILITY. WILL THEREFORE
HOLD WITH CURRENT FORECAST AND MAKE ONLY MINOR ADJUSTMENTS TO
EXPECTED TIMING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EST SUNDAY
FOR LMZ043-046.
&&
SHORT TERM...AGD
LONG TERM...JT
AVIATION...AGDHazardous weather outlook, Nov 30, 4:38 AM EST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 AM EST FRI NOV 30 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 438 AM EST FRI NOV 30 2012 /338 AM CST FRI NOV 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-010945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 438 AM EST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:24 AM EST | Dense Fog Advisory | IWX | Allen, DeKalb, Elkhart, LaGrange, Noble, Steuben | 3 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.